AF Association
14,629 members17,595 posts

Bisoprolol.

I have been told it might be this bisoprolol which is giving me these bad headaches so going to change..... not sure what to, they seem to not agree with me.

Blood test this morning I'm 1.3 so will see what it's going to be, having done my research I do not worry about it as I did, it's all the matter of learning about AF then just getting on with our lives looking after my self at the same time.

Best wishes to you all... keep well.

11 Replies
oldestnewest

Sounds good to me.

Bob

Reply

I spoke to my GP yesterday about headache and muscle pains and I have been advised to stop the Simvastatin for a couple of days to see if it makes any difference.( Does anyone know how long it takes to clear the system?) I also queried, not for the first time, Bisoprolol but that didn't really get an answer.

Of course it could just be a nasty virus of some sort, but I'm afraid being an old cynic, I've convinced myself its the meds.

Hope your sorted soon.

Reply

I have been told to stay on the meds and see how I go, never had these bad heads before taking this med. I to asked about Bisoprolol

Any way will do what they say and see how I get on,I were told Bisoprolol is a very good med to take and helps with a few kinds of problems with AF.

Reply

My understanding is that Simvastatin must be taken daily as the effect only works for 24 hours. I have no problems with it but a friend was unable to tolerate it. Re Bisoprolol, it isn't working for me. I'm on 10 mg/day and suffer bouts of breathlessness and tiredness, BUT after a poor fortnight I have had 5 good days. It makes you realise how below par you can feel!

Reply

Hi kernow43. I was on simvastatin for a long time (pre AF probs) and suffered aching limbs, etc. GP said it was my decision if I wanted to stop it but suggested it would be good to try. It seemed to take up to a month or six weeks to get the statins out of my system. Interestingly, my cholesterol level has reduced since then!

Reply

Hi Kernow

Re Simvastatin … I have taken it for years (40mg / day), then about six months ago started to develop very bad headaches and neck pain. Went to my chiro but, very unusually for him, he couldn't get rid of the problem, it just came straight back. So I took myself off Simvastatin. I went back to the chiro as soon as I stopped because the muscles were already in spasm so had to have a deep massage. Then the problem went 100%. Not sure that just stopping the drug would have had any effect because of the muscle spasms already being established.

My nurse has changed me over to Lipitor (Atorvastatin) which she says is a more expensive statin that has less muscle problems. Been on that for about 2 months and it seems OK so far. If it doesn't work, then there are more expensive ones still available.

Regards

Koll

Reply

Hi Koll,

Thanks mate, I found that interesting.

My probs just came out of nowhere, and continue to almost wipe me out. They certainly are not related to any form of work or exercise, so apart from some sort of flu like virus I'm at a total loss.

I still have a niggle it might all be down to the meds, or a combination of them.

I just hate taking pills period, although I do understand the need and appreciate that at the moment they appear to be keeping the AF in check.

Have been booked in for an MRI scan in a couple of weeks so at least I'll be getting my brain examined......( some people have commented not before time!)...

Anyway you have given me a little bit more to discuss with my GP.

Take care

Ray

Reply

Gp's are very fond of bisopralol, but it does not agree with everyone. Have thay checked your blood pressure? I cannot take bisopralol at all

Eileen

Reply

Eileen

Yes BP has been checked at the Dr's plus I do it myself its ok at the moment,thank you for your posting.

Christo.

Reply

Sorry silly question i think comning Is Bisoparol a station then?

Reply

There are lots of Medications your doctor can put you on if Bisoprolol does not suit you. Normally he would probably send you to a Cardiologist for a ECG and even a Holter monitor check. Then a blood test, don't be worried about this because not only could you find a more agreeable Tablet to take, you would also be updating your condition, giving the team a better understanding of your needs.

Please ask to see you GP and tell him you would like a referral to your local outpatients hospital to see a specialist consultant. You may have to wait a while but treat as a MOT for your health. You deserve it.

Reply

You may also like...